Hail, Lancaster
- When
- May 2, 6:35 PM EST
- Where
- Lancaster County, Lititz
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.150, -76.300
Nickel sized hail was reported in Lititz.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 2, 4:25 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 525 PM EDT THU MAY 2 2002 WILL UPDATE ZONES FOR CANCELLATION OF TORNADO WATCH. .CTP...NONE. FITZGERALD
PAZ025>028-034>036-049-050-052-056>059-063>066-030000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT THU MAY 2 2002 ...A TORNADO WATCH IS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... NORTHUMBERLAND...UNION...SCHUYLKILL...SNYDER...MIFFLIN...BLAIR... HUNTINGDON...JUNIATA...DAUPHIN...PERRY...LEBANON...BEDFORD... CUMBERLAND...LANCASTER...FRANKLIN...YORK...FULTON AND ADAMS. A STRONG COLD FRONT WILL MOVE ACROSS THE STATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME LOCALLY SEVERE...CAUSING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. LA CORTE
PAZ025>028-034>036-049-050-052-056>059-063>066-030100- SPECIAL WEATHER STATEMENT...CORRECTION FOR EXPIRE TIME NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT THU MAY 2 2002 ...A TORNADO WATCH IS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... NORTHUMBERLAND...UNION...SCHUYLKILL...SNYDER...MIFFLIN...BLAIR... HUNTINGDON...JUNIATA...DAUPHIN...PERRY...LEBANON...BEDFORD... CUMBERLAND...LANCASTER...FRANKLIN...YORK...FULTON AND ADAMS. A STRONG COLD FRONT WILL MOVE ACROSS THE STATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME LOCALLY SEVERE...CAUSING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. LA CORTE
PAZ025>028-034>036-049-050-052-056>059-063>066-022130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 516 PM EDT THU MAY 2 2002 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... NORTHUMBERLAND...UNION...SCHUYLKILL...SNYDER...MIFFLIN...BLAIR... HUNTINGDON...JUNIATA...DAUPHIN...PERRY...LEBANON...BEDFORD... CUMBERLAND...LANCASTER...FRANKLIN...YORK...FULTON AND ADAMS. THE THREAT OF TORNADOES HAS ENDED ACROSS THE REGION...AS COOLER AND DRIER AIR WORKS INTO THE REGION BEHIND A COLD FRONT. ALTHOUGH A SEVERE THUNDERSTORM WARNING CONTINUES IN LANCASTER COUNTY UNTIL 545 PM...THE THREAT OF TORNADOES HAS ENDED FOR THE MIDDLE AND LOWER SUSQUEHANNA VALLEY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
551 PM EDT THU MAY 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM FAIRFIELD PA .75 INCH HAIL
05/02/02 ADAMS
443 PM SHREWSBURY PA .75 INCH HAIL
05/02/02 YORK
522 PM DELTA BORO PA 1.75 INCH HAIL
05/02/02 YORK REPORTED POTENTIAL TORNADO
TOUCHDOWN
450 PM ELIZABETH PA WIND DAMAGE
05/02/02 LANCASTER REPORTED SEVERAL TREES AND
WIRES DOWN
0356 PM FAIRFIELD PA WIND DAMAGE
05/02/02 ADAMS SEVERAL TREES AND WIRES
DOWN
0510 PM AIRVILLE PA 1.00 INCH HAIL
05/02/02 YORK
VGCThe Philadelphia radar (KDIX), 162 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail was reported in Lititz.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292888.